MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that entrapment of device occurred.The 80% stenosed target lesion was located in mildly tortuous and mildly calcified mid left anterior descending artery.A 20mm x 2.50mm nc quantum apex was advanced for dilatation and inflated to 20 atmospheres.However, during the procedure, the device got stuck on a non-boston scientific guidewire.The balloon and guidewire were both removed from the patient's body simultaneously as one unit.It was noted that the balloon was deflated prior to removal and was removed from the patient intact.The procedure was completed with another of same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was blood and contrast present in the manifold, inflation lumen and the balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.At 3mm from the tip, moving proximally for a length of 12mm, there was a longitudinal tear in the balloon.The guidewire used in the procedure was not returned for analysis, so a test 0.014 guidewire was used for functional testing.The guidewire passed through device with no resistance or issues.The guidewire was inserted through both the exit notch and the tip of the device and encountered no difficulties.The guidewire passed through the device with no resistance or issues, however, clinical circumstances could not be replicated.The unreported longitudinal tear is damage that could occur during procedural use due to an interaction with patient characteristics, over inflation, or an interaction with another device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14381192
Report Number2134265-2022-04728
Device Sequence Number6527755
Product Code LOX
UDI-Device Identifier08714729783466
UDI-Public08714729783466
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0028816437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED: RUNTHROUGH 185CM; GUIDEWIRE USED: RUNTHROUGH 185CM
Patient SexUnknown